MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER

ABBOTT POINT OF CARE I-STAT1 ANALYZER
Catalog Number 04P75-01
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4)., apoc labeling was evaluated during the investigation as pertaining to the event.The investigation was completed on 05/05/2016.Product was not returned, investigation not warranted.I-stat sn: mfg date: (b)(4), 10-06-2011.(b)(4), 12-10-2011.Investigation: the customer reported that analyzer s/n (b)(4) flagged a 6.0k+ result but analyzer s/n (b)(4) did not.Both analyzers had the same customization.The technical support specialist determined that the customer did not take into account the numerical rounding of results when setting the action limits, and this was the reason for the difference in behavior.The incident was reviewed by pqa and determined that an investigation into this event is not required.The customer, with the assistance of technical support, was able to successfully resolve the reported complaint.The troubleshooting method is not listed in the current i-stat troubleshooting guide art: (b)(4) and will be incorporated as per (b)(4).Since there is a known solution to the reported complaint, it was recommended that incident (b)(4) be downgraded to a level 1 complaint using c2573 (resolution not in current literature) and f1123 (incorrect customization setting) and processed per q04.01.001.Assessment: the complaint investigation concluded there was no product deficiency and that the i-stat1 analyzer is meeting specification.
 
Event or Problem Description
On (b)(6) 2016, abbott point of care (apoc) was contacted by a customer regarding i-stat1 analyzers sn (b)(4) using the same customization did not flag a 6.0 k+ the same, sn (b)(4) flagged a 6.0 k+ and sn (b)(4) did not.There was no patient involvement with this event.Return product is not available for investigation.Apoc technical support specialist (tss) assisted the customer per customization art: (b)(4): tss found that the customer was not taking the rounding issue into consideration when she entered the action limits, she had 6.0 as the upper limit.Tss explained to the customer that if she wanted to flag a 6.0 or above she need to enter 5.94 as the upper limit.Customer revised all action limits to take the rounding issue into consideration.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by apoc, however this mdr is a retrospective filing in response to an observation from an fda inspection conducted may 8th to 12th, 2017 at abbott point of care ((b)(4).

Brand Name
I-STAT1 ANALYZER
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key6938650
Report Number2245578-2017-00545
Device Sequence Number11101392
Product Code CGA
UDI-Device Identifier00054749000340
UDI-Public00054749000340
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K001387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04P75-01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1